What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 23, 2:15 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 23, 2:15 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
315 PM CDT Sun Jul 23 2017
.DISCUSSION...
Abundant moisture and moderate instability will remain in place
across the region tonight through Monday and continue to be the
key ingredients for scattered showers and thunderstorms.
Convection late this afternoon into the evening hours will remain
most likely on either side of a weak shear axis (as seen on
current water vapor images) which roughly bisects the region from
northeast to southwest. Any outflow from these storms will likely
initiate new convection which could linger through the evening
hours. These storms will have the potential to briefly become
strong/severe with downburst winds the primary hazard. Slow
movement and high precipitable water values will also yield
locally heavy rainfall in those areas fortunate enough to see
storms.
The focus for convection this evening into the overnight hours
will be along a very weak cold front currently moving across
Central Oklahoma. Models have been fairly consistent developing
at least some convection across southern Oklahoma along this front
with some weak organization expected through the night. Although
we don't anticipate a strong MCS moving south of the Red River
overnight/Monday morning, there should be at least scattered
showers and storms with the best chances across the north and
northeast zones.
The activity that develops Monday afternoon will be largely
dependent on what happens during the morning hours. The most
likely scenario, and the one we will base this forecast on, is
that morning convection across the northern zones will send out
multiple outflows which will become the focus for afternoon and
early evening convection with the best storm chances across the
southeast quarter of the forecast area. Storms should dissipate
late Monday evening with the loss of surface heating and
increasing large scale subsidence.
Monday should be slightly cooler than today due to increasing
cloudiness and slightly higher storm coverage. Although it will
still be hot with high temperatures in the 90s, heat index values
will be below heat advisory criteria. Therefore, we will let the
current heat advisory expire at 7 PM tonight.
By Tuesday the upper ridge will build back over the Central and
Southern Plains and result in an increase in temperatures and a
decrease in rain chances. This pattern will continue on Wednesday
and Thursday with triple digit heat and heat index values in
excess of 105 returning to many locations.
The good news is that the upper ridge is progged to shift back to
the west by the weekend which will result in a weak frontal
passage Saturday, increasing rain/storm chances and slightly
cooler temperatures.
79
&&
.AVIATION... /Issued 1245 PM CDT Sun Jul 23 2017/
The upper ridge currently anchored out west is being weakened on
its eastern flank by an upper low over Southern Louisiana, and a
shortwave trough dropping southeast through the Southern Plains.
This vulnerability will last through Monday, leading to
multiple opportunities for convection over the next 24 to 36
hours.
The 1.73 inch PWAT value on the morning sounding indicate that
the atmosphere has moistened considerably over the past 24 hours.
With isolated storms still ongoing around the region, the feeling
is that coverage will increase considerably after a few more hours
of surface heating and temperatures approach upper 90s. Due to
the expected scattered nature of the convection, VCTS will have to
suffice in area TAFs for the time being. If it becomes apparent
that storms will affect a particular airport, an amendment for
TEMPO TS will be done asap.
Activity should decrease in coverage this evening as surface
heating wanes. There is some indication that a loosely organized
MCS will develop over the Southern Plains in association with the
shortwave trough, and approach from the north during the
overnight hours. Storms would likely weaken as they approached, so
have stuck with VCSH tor the Monday morning hours. VCTS has been
added to the extended DFW TAF for anticipation of another round of
scattered convection Monday afternoon.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 80 98 80 100 81 / 20 40 20 10 10
Waco 77 99 77 100 78 / 20 20 10 10 10
Paris 75 93 75 96 76 / 30 40 20 10 10
Denton 77 95 77 99 79 / 20 40 20 10 10
McKinney 76 96 77 98 78 / 20 40 20 10 10
Dallas 80 98 80 100 81 / 20 40 20 10 10
Terrell 76 95 77 98 77 / 20 40 20 10 10
Corsicana 77 96 77 98 77 / 20 30 10 10 10
Temple 76 99 76 100 76 / 20 10 5 10 10
Mineral Wells 75 98 75 99 77 / 20 30 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ091>095-102>107-
117>123-131>135-144>148-157>162-174-175.
&&
79/30
Hazardous weather outlook, Jul 23, 2:23 PM CST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
323 PM CDT Sun Jul 23 2017
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
323 PM CDT Sun Jul 23 2017
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
A heat advisory will remain in effect through 7 PM.
There is a chance of thunderstorms across all of North and Central
Texas this afternoon and evening, with the better storm chances
shifting north to near the Red River and adjacent counties tonight.
Some of the storms during the afternoon and early evening will be
strong to possibly severe, with damaging downburst winds being the
primary threat. Cloud to ground lightning and brief heavy rain can
also be expected with some of the storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are possible again Monday across just about all
of North and Central Texas. A few storms will be strong to possibly
severe, with damaging downbursts winds the main threat. A slight
chance of storms will return Friday and Saturday.
Oppressive heat will return during the middle to later half of the
week, with heat index values climbing into the 105 to 110 degree
range.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested through this evening on
a county by county basis.
In the hours before
Special weather statement, Jul 23, 3:18 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
418 PM CDT SUN JUL 23 2017
TXZ129-232145-
Eastland TX-
418 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EASTLAND COUNTY UNTIL 445
PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ranger, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eastland, Ranger, Gorman and Carbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3251 9887 3252 9856 3228 9852 3209 9892
TIME...MOT...LOC 2117Z 353DEG 7KT 3245 9872
30
Special weather statement, Jul 23, 3:21 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 PM CDT SUN JUL 23 2017
TXZ158-232145-
Bell TX-
421 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BELL COUNTY UNTIL 445 PM
CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
Temple, moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Temple, Belton, Nolanville, Morgan's Point Resort, Salado, Little
River-Academy and Troy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3125 9736 3113 9720 3088 9737 3105 9762
TIME...MOT...LOC 2121Z 039DEG 14KT 3114 9734
30
Special weather statement, Jul 23, 3:47 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
447 PM CDT SUN JUL 23 2017
TXZ116-232215-
Palo Pinto TX-
447 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALO PINTO COUNTY
UNTIL 515 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordon, or 17 miles northeast of Ranger, moving south at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Strawn and Mingus.
LAT...LON 3271 9857 3271 9829 3251 9830 3252 9857
TIME...MOT...LOC 2147Z 017DEG 4KT 3261 9843
30
Special weather statement, Jul 23, 3:59 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
459 PM CDT SUN JUL 23 2017
TXZ116-232230-
Palo Pinto TX-
459 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PALO PINTO COUNTY
UNTIL 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Possum Kingdom State Park, or 22 miles northeast
of Ranger, moving southwest at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Palo
Pinto County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3284 9858 3284 9852 3272 9836 3266 9858
TIME...MOT...LOC 2159Z 067DEG 9KT 3275 9849
05
Special weather statement, Jul 23, 4:06 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
506 PM CDT SUN JUL 23 2017
TXZ122-232230-
Van Zandt TX-
506 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT COUNTY
UNTIL 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over
Edom, or 17 miles northeast of Athens, moving south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Edom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3236 9575 3246 9572 3243 9553 3242 9552
3241 9550 3240 9550 3237 9547 3237 9546
3236 9545
TIME...MOT...LOC 2206Z 008DEG 23KT 3238 9564
05Special weather statement, Jul 23, 4:08 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
508 PM CDT SUN JUL 23 2017
TXZ135-148-232245-
Anderson TX-Henderson TX-
508 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAR SOUTHEASTERN HENDERSON AND
FAR NORTHEAST ANDERSON COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over
Berryville, or 15 miles northwest of Jacksonville. This storm was
nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Frankston, Berryville, Coffee City, Poynor and Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3203 9544 3201 9543 3199 9545 3196 9544
3199 9565 3219 9556 3218 9547 3215 9548
3214 9546 3211 9546 3208 9542 3207 9544
3205 9544 3204 9542
TIME...MOT...LOC 2207Z 009DEG 4KT 3211 9547
05